I experienced similar side effects, gaining 35 lbs. in a few months. I'm still taking the drug, so I don't know if the weight goes away when one stops taking the drug.
I'm posting for anyone that is searching and ends up here. Neurontin can absolutely cause weight gain. This is especially true with females. I gained 20lbs in 3 weeks and a total of 25 at 6week point. The doctor kept upping and upping the dose because it was not helping the pain. Nothing in my habits changed. If I'd known, I probably would have still tried it to help chronic pain at the time. The Dr discontinued it after my substantial weight increase. What he did not tell me was that it was mostly fluid I had gained. In my case anyway, that's what it felt like too. Much of it concentrated in the midsection... made me suddenly have moon face too. It took me a year to get it off. My mother was prescribed the drug several years later. I warned her but she tried it anyway. She gained too, but her doctor told her the weight gain was generally fluid.
He explained they could let mother nature take it's course eliminating the fluid over 6mons to 1yr or use a diuretic very short term to expedite the process. She used the diuretic and lost the fluid weight quicker. I'm not saying this drug cannot cause another person to gain body fat. I'm simply stating my experience.
Yes, I gained a lot of weight on Gabapentin as it caused me to have worsened edema as well. I stopped the medication because of the weight gain and it also, caused me to become emotionally unstable.
- Neurontin Information for Consumers
- Neurontin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Neurontin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 Apr 2013 • 1 answer
Updated 18 Aug 2013 • 3 answers
Updated 24 Aug 2015 • 4 answers
Updated 8 Feb 2016 • 6 answers
Updated 24 Mar 2018 • 2 answers